Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

June 26, 2016Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 26, 2016, 8:40 PM CDT for Baldwin County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2016, 8:40 PM CDT (01:40 UTC)
Expired
Jun 26, 2016, 9:30 PM CDT
In force
50 min
Issued by
NWS Mobile, AL

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2016-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2016-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2298 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WWUS84 KMOB 270140
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
840 PM CDT SUN JUN 26 2016
 
ALZ059-262-264-FLZ201-270230-
BALDWIN CENTRAL AL-ESCAMBIA AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL-
840 PM CDT SUN JUN 26 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN...SOUTHWESTERN ESCAMBIA AND NORTHWESTERN ESCAMBIA COUNTIES
UNTIL 930 PM CDT...

AT 840 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR BRATT...OR
NEAR ATMORE...MOVING SOUTHWEST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATMORE AND BRATT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3105 8746 3086 8734 3071 8765 3098 8770
TIME...MOT...LOC 0140Z 062DEG 6KT 3095 8749 

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 26, 6:22 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 26, 6:22 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
622 PM CDT SUN JUN 26 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...VFR conditions will prevail through much of the night
into Monday morning. Sct showers and thunderstorms will develop
during the afternoon Monday with associated reduced visbys and cigs.
/13

&&

.PREV DISCUSSION... /issued 326 PM CDT SUN JUN 26 2016/

NEAR TERM /Now Through Monday/...

Upper ridging will continue to weaken and shift westward through
Monday. Meanwhile, a weak front will sink southward across the
Tennessee Valley during the day on Monday. Increasing moisture (PW
values around 2 inches) combined with the weakening upper ridge will
allow for an enhancement in afternoon showers and thunderstorms.
Scattered showers and thunderstorms are expected area wide during
the peak heating hours. Strong instability combined with some
lingering dry air in the sub- cloud layer will create a favorable
environment for gusty winds in the stronger storms. Outside of any
relief from storms, hot and muggy conditions will continue with highs
in the low to mid 90s and heat index values off 100-106. Lows tonight
will fall into the mid 70s inland to upper 70s along the coast. /13

SHORT TERM /Monday night Through Wednesday night/...

A fairly active convective weather pattern is anticipated through
Wednesday night.

Monday night scattered thunderstorms should continue in the
conditionally unstable airmass overlying the area where layer
precipitable water values average around 2.0 inches. The upper level
ridge that had dominated area weather is carved back to the west.
With the ridge to our west minor shortwave troughs will move across
the area and couple with a surface trough of low pressure overlying
the area...triggering convection.

Convective activity increases as a major shortwave trough moving
down the longwave trough developing over the region drives a frontal
boundary southward across the forecast area.  Layer precipitable
water values rise well above normal and approach 2.25 inches.
Thunderstorms and showers are expected to become numerous during the
day. Lack of shear limits the severe risk but could possibly see a
strong outflow boundary with an organized cold pool develop north of
the forecast area where vertical shear is more favorable and then push
south across the area by late afternoon. The greatest threat would be
strong to possibly marginally severe straight line winds. Strong
updrafts are quite possible as afternoon MU CAPE climb to 4000 to
5000 J/kg but large hail remains unlikely as Wet Bulb Zeros remain up
above 14000'. Periods of heavy rainfall are possible and amounts of 1
to 3 inches are possible which could cause some localized nuisance
flooding along poor drainages.

Models have been somewhat inconsistent in whether or nor the front
makes it southward off the coast Tuesday night. With nocturnal
cooling over land giving it a little extra push it's more likely than
not the weakening boundary moves over the near coastal waters. Due to
some uncertainty...left low end chances for thunderstorms over the
region but bumped them up over the marine area.

Wednesday looks to be another convectively active day as the
boundary shifts north with added push from the sea breeze. Showers
and thunderstorms are expected to become numerous again over our
coastal counties becoming more scattered inland. Precipitable water
amounts remain highest along the coast...around 2.0 inches. Amounts
decrease rapidly moving inland to fairly dry 1 to 1.25 inches over
our more inland counties. Activity is expected to taper off overnight
with the chances for showers or thunderstorms basically being
confined to areas near the coast and over the Gulf waters.

Temperatures should be held in check with the increased convective
activity expected to occur across the area...average daily
temperatures should trend near to a little cooler than
climatological norms through the period. /08

LONG TERM /Thursday Through Sunday/...

Drier conditions are expected from Thursday through Sunday. An upper
level longwave trough remains anchored over the Eastern States with
the forecast area remaining generally west of its axis. This will
provide for a much drier airmass then we experienced earlier in the
week. Layer precipitable water amounts will trend below to near
normal for this time of year. And a generally diurnally driven wind
and convective pattern develops over the area. Winds onshore during
the day...offshore at night. Pop up showers generally developing over
land during the day and then over the Gulf at night. The GFS does
start increasing layer precipitable water amounts by Saturday night
and pushes a frontal boundary near the northern portion of the
forecast area Sunday. Too much uncertainty to completely buy off on
this solution at the moment but have kept high chance PoPs in the
forecast for now on Sunday. Daily average temperatures are expected
to trend near to a little warmer than average Thursday through Sunday.
/08

MARINE...

High pressure will remain in place across the marine area
through the week. This will maintain a generally light onshore flow
during the day, with a slight enhancement due to the seabreeze. Seas
will remain 1-2 feet. /13

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 26, 6:03 AM CDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
603 AM CDT SUN JUN 26 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-271115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
603 AM CDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
THIS EVENING. A FEW MAY BECOME STRONG TO SEVERE WITH WINDS GUSTING TO
60 MPH AND SMALL HAIL...BUT ORGANIZED SEVERE ACTIVITY IS NOT
EXPECTED.

HEAT INDICES TODAY ARE EXPECTED TO TOP OUT IN THE 101 TO 106 DEGREE
RANGE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DAILY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
MONDAY THROUGH THURSDAY. A FEW MAY BECOME STRONG TO SEVERE WITH
DAMAGING WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-271115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
603 AM CDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF THUNDERSTORM ACTIVITY ARE EXPECTED MONDAY THROUGH FRIDAY
OVER THE COASTAL WATERS. THE STRONGER STORMS COULD PRODUCE LOCALLY
HIGH WINDS AND WAVES.

In the hours before

Local storm report, Jun 26, 7:45 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
745 PM CDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             POLLARD                 31.03N 87.17W
06/26/2016  E0.88 INCH       ESCAMBIA           AL   LAW ENFORCEMENT

            FLOMATON PD REPORTED NICKEL SIZE HAIL NEAR POLLARD. TIME
            ESTIMATED VIA RADAR

&&

RROGERS
Special weather statement, Jun 26, 8:02 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
802 PM CDT SUN JUN 26 2016

ALZ055-056-059-264-FLZ201-203-270145-
BALDWIN CENTRAL AL-MONROE AL-ESCAMBIA AL-CONECUH AL-
SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-
802 PM CDT SUN JUN 26 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CONECUH...SOUTHEASTERN BALDWIN...SOUTH CENTRAL MONROE...
WESTERN ESCAMBIA...NORTHWESTERN ESCAMBIA AND NORTHWESTERN SANTA ROSA
COUNTIES UNTIL 845 PM CDT...

AT 801 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR BRATT...OR
NEAR CENTURY...MOVING WEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATMORE...CENTURY...FLOMATON...MCCULLOUGH...URIAH...MOLINO...JAY...POLLARD...
I65 AND AL 21...I65 AND AL 113 AND BRATT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MOBILE.

&&

LAT...LON 3136 8712 3069 8707 3060 8746 3140 8758
TIME...MOT...LOC 0101Z 075DEG 11KT 3093 8736

05
Local storm report, Jun 26, 8:06 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
806 PM CDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     1 NNE ATMORE            31.04N 87.49W
06/26/2016                   ESCAMBIA           AL   LAW ENFORCEMENT

            REPORTS OF A TREE ON A HOUSE ALONG HARRIS STREET IN
            ATMORE.

&&

RROGERS
Local storm report, Jun 26, 8:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
809 PM CDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND GST     WHITING FIELD           30.71N 87.02W
06/26/2016  M61 MPH          SANTA ROSA         FL   ASOS

            WHITING FIELD ASOS REPORTED A 61MPH WIND GUST WITH
            THUNDERSTORM PASSAGE

&&

RROGERS
Special weather statement, Jun 26, 8:27 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
827 PM CDT SUN JUN 26 2016

ALZ055-059-262-270215-
MONROE AL-ESCAMBIA AL-BALDWIN INLAND AL-
827 PM CDT SUN JUN 26 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN...SOUTHWESTERN MONROE AND SOUTHWESTERN ESCAMBIA
COUNTIES UNTIL 915 PM CDT...

AT 826 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF URIAH...OR 18 MILES SOUTHWEST OF FRISCO CITY...MOVING SOUTHWEST AT
10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
BALDWIN...SOUTHWESTERN MONROE AND SOUTHWESTERN ESCAMBIA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3135 8771 3130 8753 3099 8760 3110 8788
TIME...MOT...LOC 0126Z 030DEG 11KT 3127 8765
Special weather statement, Jun 26, 8:40 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
840 PM CDT SUN JUN 26 2016

ALZ059-262-264-FLZ201-270230-
BALDWIN CENTRAL AL-ESCAMBIA AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL-
840 PM CDT SUN JUN 26 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN...SOUTHWESTERN ESCAMBIA AND NORTHWESTERN ESCAMBIA COUNTIES
UNTIL 930 PM CDT...

AT 840 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR BRATT...OR
NEAR ATMORE...MOVING SOUTHWEST AT 5 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATMORE AND BRATT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3105 8746 3086 8734 3071 8765 3098 8770
TIME...MOT...LOC 0140Z 062DEG 6KT 3095 8749

05

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:13 PM CDTSevere Thunderstorm WarningMOBEscambia47 min
Jun 26, 7:23 PM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jun 26, 7:30 PM CDTSpecial Weather StatementMOBMonroe45 min
Jun 26, 7:55 PM CDTSpecial Marine WarningMOB95 min
Jun 26, 8:02 PM CDTSpecial Weather StatementMOBEscambia43 min
Jun 26, 8:27 PM CDTSpecial Weather StatementMOBEscambia48 min
Jun 26, 9:18 PM CDTSpecial Weather StatementMOBMobile42 min
Jun 27, 8:37 AM CDTSpecial Weather StatementMOBWashington23 min
Jun 27, 12:42 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 27, 1:24 PM CDTSpecial Marine WarningMOB66 min
Jun 27, 1:31 PM CDTSpecial Weather StatementMOBBaldwin29 min
Jun 27, 2:24 PM CDTSpecial Weather StatementMOBMobile51 min
Jun 27, 3:32 PM CDTSpecial Weather StatementMOBMonroe43 min
Jun 27, 3:57 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe29 min
Jun 27, 4:27 PM CDTSpecial Weather StatementMOBConecuh, Monroe63 min
Jun 27, 5:09 PM CDTSpecial Weather StatementMOBWashington66 min
Jun 27, 5:17 PM CDTSpecial Weather StatementMOBClarke, Wilcox58 min
Jun 27, 6:16 PM CDTSpecial Weather StatementMOBClarke, Wilcox59 min
Jun 26, 7:33 PM CDTSpecial Weather StatementMOBSanta Rosa42 min
Jun 27, 11:54 AM CDTSpecial Weather StatementMOBEscambia51 min
Jun 27, 12:44 PM CDTSpecial Weather StatementMOBEscambia61 min
Jun 27, 3:17 PM CDTSpecial Weather StatementMOBOkaloosa43 min
Jun 27, 5:21 AM CDTSpecial Weather StatementMOBStone54 min
Jun 27, 4:00 PM CDTSpecial Weather StatementMOBGeorge, Greene60 min
Jun 27, 4:12 PM CDTSpecial Weather StatementMOBPerry48 min
Jun 27, 4:52 PM CDTSpecial Weather StatementMOBGreene53 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.